MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X12
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Pending on investigation findings from supplier balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the nose of the eclipse was stuck in the onyx 18 mass.The physician had to pull very hard.Much harder than he had to pull with other catheters of balloons.He eventually got it pulled out, and the balloon tip was detached and the catheter had been unraveled.Additional information: could you please confirm us that the totality of the eclipse2l could be removed from the patient? no, they said a piece of the balloon tip was entrapped in the cast.And separated from the balloon.Could you please tell if the user observed a deflation of the balloon before the entrapment of the catheter? yes the balloon was fully deflated.Could you please tell us how many centimeters of catheter was stilled in the patient? we have no clue.But i'm sure the engineer can figure this out when they recieve the defective product.I will send it back today.
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Device that was returned for analysis was found to not be a balt device.The supplier balt extrusion has provided the following summary of analysis for the reported incident: the affected device (ecl2l 6x12) was not returned to balt extrusion sas for the investigation.Thus, we were not able to perform the full investigation on that case consequently.This analysis was based on the manufacturing records for this specific batch and the data issued from our post-marketing surveillance process.The lot history record (lhr) review did not highlight any anomaly that could explain the issue experienced during the procedure.Several tests were performed during the manufacturing process : - the braid, the tube, and the balloon are 100% controlled by visual inspection - the welding of the balloon is controlled for each unit - the balloon appearance is 100% controlled with a binocular inspection (i.E.No holes, no particles) - a tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions.The description of the incident mentions that the eclipse2l became entrapped in the embolic agent ("[.]the nose of the eclipse was stuck in the onyx 18 mass [.]").The product has not been returned for inspection, so we could not observe the incident experienced by the user.We do not know accurately the conditions where the issue occurred and which manipulations were applied.However, the data issued from our post-marketing surveillance program show that such blocking is generally caused by the embolic agent reflux beyond the catheter's distal extremity.This incident cannot be linked to the device itself since there is not a technical characteristic of the eclipse2l that could explain the trapping.It is possible that the failure was the result of poor visualization of the reflux on the x-ray pictures, however this cannot be confirmed.Following the entrapping of the device, the incident description mentions some damages on the catheter ("[.]and the balloon tip was detached and the catheter had been unraveled[.]").These damages could assuredly be linked to the removal attempts after the device was entrapped within the embolic agent.In conclusion, based on the description of the incident, the manufacturing records review and our post marketing experience on eclipse2l, the incident reported (embolic agent trapping) does not seem to be linked to a potential technical failure of the eclipse2l.The trend of this failure mode will continue to be monitored as part of our postmarketing surveillance program.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f201201048 have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the nose of the eclipse was stuck in the onyx 18 mass.The physician had to pull very hard.Much harder than he had to pull with other catheters of balloons.He eventually got it pulled out, and the balloon tip was detached and the catheter had been unraveled.Additional information: could you please confirm us that the totality of the eclipse2l could be removed from the patient? no, they said a piece of the balloon tip was entrapped in the cast.And separated from the balloon.Could you please tell if the user observed a deflation of the balloon before the entrapment of the catheter? yes the balloon was fully deflated.Could you please tell us how many centimeters of catheter was stilled in the patient? we have no clue.But i'm sure the engineer can figure this out when they receive the defective product.I will send it back today.".

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key11904463
Report Number3014162263-2021-00022
Device Sequence Number4403674
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public00818053022968
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2021
Device Model NumberECL2L6X12
Device Catalogue NumberN/A
Device Lot NumberF201201048
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown